MAUDE Adverse Event Report: ARTHREX, INC. GLENOID, POLY WITH KEEL, SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. GLENOID, POLY WITH KEEL, SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number GLENOID, POLY WITH KEEL, SMALL
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient returned 3 years after eclipse surgery.The patient had returned to have a revision to a reverse prothesis because the patient had torn her rotator cuff and subscapularis muscle.On xray the keel looked to be solid and in place.When the surgeon performed the surgery on the shoulder he realized that the keel was worn and had fully snapped off laying loose in the joint.That's why the keel was removed and the surgeon kept going with the reverse prothesis surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed the glenoid was found to be damaged and/or worn.The outside surface (keel side), showed the keel is broken and no trace of cement was noticed.The absence of cement is the most likely cause of loosening of the glenoid plate.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed the glenoid was found to be damaged and/or worn.The outside surface (keel side), showed the keel is broken and no trace of cement was noticed.Likely cause(s) of this event include improper bone preparation, improper implant placement, improper bone cementing and/or patient non-compliance.

Brand Name
GLENOID, POLY WITH KEEL, SMALL
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8861285
Report Number1220246-2019-01225
Device Sequence Number16601511
Product Code KWS
UDI-Device Identifier00888867057289
UDI-Public00888867057289
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K10124
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGLENOID, POLY WITH KEEL, SMALL
Device Catalogue NumberAR-9104-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer07/15/2019
07/15/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date09/05/2019
10/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;